Any plastic surgery has its risks and a tummy tuck is no different. This type of procedure is also known as a tummy tuck, and it helps give the appearance of a flat, smooth stomach. You won’t lose weight, but you can shed any excess skin after weight loss, or maybe eliminate the stomach problem that comes with pregnancy.
Clearly, like any surgery, there is the possibility of negative effects after the operation, and a rash is one of them.
Some people have surgery to get rid of a rash from excess skin. Perhaps they lost weight or their skin has simply sagged with age. Either way, it often rubs against the lower stomach area and creates redness and irritation. These people may not be so pleasantly surprised when they get a rash after tummy tuck, but this time as a result of something worn during surgery.
An irritation after a tummy tuck can be due to several things. For some people, the tape used to hold the gauze in place after surgery causes red, pimple-like dots to form. It can persist for months after the tape has been removed. In such cases, once the tape is gone, you can use an exfoliating product to get rid of the old skin.
A moisturizer can help the area heal. If the rash is not close to the incisions where the tape was, you could be allergic to the medications that have been given to you, in which case you should stop taking it immediately and inform your surgeon.
In fact, any skin irritation should be reported to your surgeon immediately. They may tell you that it is temporary and perfectly normal for your situation. You may also be instructed to use over-the-counter skin care products to lighten it, or perhaps prescription drugs.
But your doctor may also realize that something is not right and that you need to get treatment right away. The only way to find out early is to let him or her know as soon as possible.
After a tummy tuck, a rash may not mean anything, but it shouldn’t go unnoticed. In fact, you can expect countless side effects after surgery, from nausea to numbness in the area. But your doctor should be aware of any effects, especially if you were not warned of the possibility of it occurring in the first place. It may be a cliché, but prevention is better than cure.